Quantization of quadratic Poisson brackets on a polynomial algebra of three variables

J. Donin, L. Makar-Limanov

Research output: Contribution to journalArticlepeer-review


Poisson brackets (P.b.) are the natural initial terms for the deformation quantization of commutative algebras. There is an open problem whether any Poisson bracket on the polynomial algebra of n variables can be quantized. It is known (Poincare-Birkhoff-Witt theorem) that any linear P.b. for all n can be quantized. On the other hand, it is easy to show that in case n = 2 any P.b. is quantizable as well. Quadratic P.b. appear as the initial terms for the quantization of polynomial algebras as quadratic algebras. The problem of the quantization of quadratic P.b. is also open. In the paper we show that in case n = 3 any quadratic P.b. can be quantized. Moreover, the quantization is given as the quotient algebra of tensor algebra of three variables by relations which are similar to those in the Poincare-Birkhoff-Witt theorem. The proof uses a classification of all quadratic Poisson brackets of three variables, which we also give in the paper. In the appendix we give explicit algebraic constructions of the quantized algebras appeared here and show that they are related to algebras of global dimension three considered by M. Artin, W. Schelter, J. Tate, M. Van Den Bergh and other authors from a different point of view.

Original languageEnglish
Pages (from-to)247-261
Number of pages15
JournalJournal of Pure and Applied Algebra
Issue number3
StatePublished - 14 Aug 1998


Dive into the research topics of 'Quantization of quadratic Poisson brackets on a polynomial algebra of three variables'. Together they form a unique fingerprint.

Cite this